MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458890
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2016 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "extension tubing hole / damage." no adverse trend was applicable.A visual inspection of the device sample confirmed the end user's description of a leak in the extension tubing: there was a slice in the extension tubing proximal to the suture wing on the purple/shite valve side.The tip of the catheter tubing was occluded with bio material {blood}.The extension tubing was sectioned approximately one inch above the hole.Visual inspection of the cross section did not show any abnormalities.A dimension check of the tubing id and od showed it to be within specification.While the exact root cause of the damage to the tubing is unable to be determined, it is possible it was caused by a scalpel or sharp instrument during use.The directions for use packaged with the device include cautions against over-pressurization of the catheter as well as the statement, "do not use clamps or instruments with teeth or sharp edges on the catheter, as catheter damage may occur." angiodynamics manufacturing process controls include 100% visual inspection of all catheters for damage or defects, 100% leak testing, and 100% guidewire insertion test to verify lument patency.(b)(4).
 
Event or Problem Description
As reported per bedside rn, leaking at the site of the picc.Vad/picc team evaluated picc line, ultrasound was used and basilic vein which houses the picc is patent and compressible.Purple port flushes easily and w/ good blood return, white port when flushing noticed squirting by the clear extension tubing near the statlock and y junction.The picc was removed and replaced.Patient condition was reported as "unaffected / stable.".

Brand Name
ANGIODYNAMICS / BIOFLO PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5636901
Report Number1317056-2016-00062
Device Sequence Number522764
Product Code LJS
UDI-Device IdentifierH965458890
UDI-PublicH965458890
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberH965458890
Device Lot Number4991984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2016
Initial Report FDA Received Date05/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1